Constant mean curvature surfaces in warped product manifolds
Publications Mathématiques de l'IHÉS, Tome 117 (2013), pp. 247-269.

We consider surfaces with constant mean curvature in certain warped product manifolds. We show that any such surface is umbilic, provided that the warping factor satisfies certain structure conditions. This theorem can be viewed as a generalization of the classical Alexandrov theorem in Euclidean space. In particular, our results apply to the deSitter-Schwarzschild and Reissner-Nordstrom manifolds.

@article{PMIHES_2013__117__247_0,
     author = {Brendle, Simon},
     title = {Constant mean curvature surfaces in warped product manifolds},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     pages = {247--269},
     publisher = {Springer-Verlag},
     volume = {117},
     year = {2013},
     doi = {10.1007/s10240-012-0047-5},
     zbl = {1273.53052},
     mrnumber = {3090261},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1007/s10240-012-0047-5/}
}
TY  - JOUR
AU  - Brendle, Simon
TI  - Constant mean curvature surfaces in warped product manifolds
JO  - Publications Mathématiques de l'IHÉS
PY  - 2013
DA  - 2013///
SP  - 247
EP  - 269
VL  - 117
PB  - Springer-Verlag
UR  - http://archive.numdam.org/articles/10.1007/s10240-012-0047-5/
UR  - https://zbmath.org/?q=an%3A1273.53052
UR  - https://www.ams.org/mathscinet-getitem?mr=3090261
UR  - https://doi.org/10.1007/s10240-012-0047-5
DO  - 10.1007/s10240-012-0047-5
LA  - en
ID  - PMIHES_2013__117__247_0
ER  - 
Brendle, Simon. Constant mean curvature surfaces in warped product manifolds. Publications Mathématiques de l'IHÉS, Tome 117 (2013), pp. 247-269. doi : 10.1007/s10240-012-0047-5. http://archive.numdam.org/articles/10.1007/s10240-012-0047-5/

[1.] Alexandrov, A. D. Uniqueness theorems for surfaces in the large I, Vestn. Leningr. Univ., Volume 11 (1956), pp. 5-17 | MR 86338

[2.] Barbosa, J. L.; Carmo, M. Stability of hypersurfaces with constant mean curvature, Math. Z., Volume 185 (1984), pp. 339-353 | Article | MR 731682 | Zbl 0513.53002

[3.] Bartnik, R. Energy in general relativity, Tsing Hua Lectures on Geometry and Analysis (Hsinchu 1990–1991) (1997), pp. 5-27 | MR 1482027 | Zbl 0884.53065

[4.] Besse, A. Einstein Manifolds, Classics in Mathematics, Springer, Berlin, 2008 | MR 2371700 | Zbl 1147.53001

[5.] H. Bray, The Penrose Inequality in General Relativity and Volume Comparison Theorems Involving Scalar Curvature, Ph.D. Thesis, Stanford University, 1997. | MR 2696584

[6.] Bray, H.; Morgan, F. An isoperimetric comparison theorem for Schwarzschild space and other manifolds, Proc. Am. Math. Soc., Volume 130 (2002), pp. 1467-1472 | Article | MR 1879971 | Zbl 0994.53029

[7.] S. Brendle and M. Eichmair, Isoperimetric and Weingarten surfaces in the Schwarzschild manifold, J. Differ. Geom., to appear. | MR 3080487 | Zbl 1282.53053

[8.] Christodoulou, D.; Yau, S. T. Some remarks on the quasi-local mass, Mathematics and General Relativity (Contemporary Mathematics) (1986), pp. 9-14 | Article | MR 954405 | Zbl 0685.53050

[9.] Corvino, J. Scalar curvature deformation and a gluing construction for the Einstein constraint equations, Commun. Math. Phys., Volume 214 (2000), pp. 137-189 | Article | MR 1794269 | Zbl 1031.53064

[10.] Corvino, J.; Gerek, A.; Greenberg, M.; Krummel, B. On isoperimetric surfaces in general relativity, Pac. J. Math., Volume 231 (2007), pp. 63-84 | Article | MR 2304622 | Zbl 1154.53048

[11.] M. Eichmair and J. Metzger, Large isoperimetric surfaces in initial data sets, J. Differ. Geom., to appear. | MR 3031863 | Zbl 1269.53071

[12.] Eichmair, M.; Metzger, J. On large volume preserving stable CMC surfaces in initial data sets, J. Differ. Geom., Volume 91 (2012), pp. 81-102 | MR 2944962 | Zbl 06081389

[13.] M. Eichmair and J. Metzger, Unique isoperimetric foliations of asymptotically flat manifolds in all dimensions, arXiv:1204.6065. | MR 3127063 | Zbl 1297.49078

[14.] Greene, R.; Wu, H. On the subharmonicity and plurisubharmonicity of geodesically convex functions, Indiana Univ. Math. J., Volume 22 (1973), pp. 641-653 | Article | MR 422686 | Zbl 0235.53039

[15.] Greene, R.; Wu, H. C approximations of convex, subharmonic, and plurisubharmonic functions, Ann. Sci. Éc. Norm. Super., Volume 12 (1979), pp. 47-84 | Numdam | MR 532376 | Zbl 0415.31001

[16.] Heintze, E.; Karcher, H. A general comparison theorem with applications to volume estimates for submanifolds, Ann. Sci. Éc. Norm. Super., Volume 11 (1978), pp. 451-470 | MR 533065 | Zbl 0416.53027

[17.] Hijazi, O.; Montiel, S.; Roldan, A. Dirac operators on hypersurfaces of manifolds with negative scalar curvature, Ann. Glob. Anal. Geom., Volume 23 (2003), pp. 247-264 | Article | MR 1966847 | Zbl 1032.53040

[18.] Huisken, G.; Ilmanen, T. The inverse mean curvature flow and the Riemannian Penrose inequality, J. Differ. Geom., Volume 59 (2001), pp. 353-437 | MR 1916951 | Zbl 1055.53052

[19.] Huisken, G.; Yau, S. T. Definition of center of mass for isolated physical systems and unique foliations by stable spheres with constant mean curvature, Invent. Math., Volume 124 (1996), pp. 281-311 | Article | MR 1369419 | Zbl 0858.53071

[20.] Montiel, S. Unicity of constant mean curvature hypersurfaces in some Riemannian manifolds, Indiana Univ. Math. J., Volume 48 (1999), pp. 711-748 | Article | MR 1722814 | Zbl 0973.53048

[21.] Montiel, S.; Ros, A. Compact hypersurfaces: the Alexandrov theorem for higher order mean curvatures, Differential Geometry (Pitman Monographs and Surveys in Pure and Applied Mathematics) (1991), pp. 279-296 | MR 1173047 | Zbl 0723.53032

[22.] Neves, A.; Tian, G. Existence and uniqueness of constant mean curvature foliation of asymptotically hyperbolic 3-manifolds, Geom. Funct. Anal., Volume 19 (2009), pp. 910-942 | Article | MR 2563773 | Zbl 1187.53027

[23.] Pacard, F.; Xu, X. Constant mean curvature spheres in Riemannian manifolds, Manuscr. Math., Volume 128 (2008), pp. 275-295 | Article | MR 2481045 | Zbl 1165.53038

[24.] Petersen, P. Riemannian Geometry, Graduate Texts in Mathematics, Springer, New York, 2006 | MR 2243772 | Zbl 1220.53002

[25.] Qing, J.; Tian, G. On the uniqueness of the foliation of spheres of constant mean curvature in asymptotically flat 3-manifolds, J. Am. Math. Soc., Volume 20 (2007), pp. 1091-1110 | Article | MR 2328717 | Zbl 1142.53024

[26.] M. Reiris, Static solutions from the point of view of comparison geometry, preprint (2011). | MR 2919527 | Zbl 1273.83023

[27.] Rigger, R. The foliation of asymptotically hyperbolic manifolds by surfaces of constant mean curvature, Manuscr. Math., Volume 113 (2004), pp. 403-421 | Article | MR 2129871 | Zbl 1065.53029

Cité par Sources :